MAUDE Adverse Event Report: EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC NXS HOST

EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC NXS HOST
Catalog Number 11413475
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
Customer stated that when pulling results on their nxs host history page for a patient test where only creatinine and egfr (estimated glomerular filtration rate) were run, results for other analytes that were not requested were also presented.These results are also sent to their data manager.Customer stated that while the results were posted to the patient's chart, the patient was not treated based on the results that were inappropriately posted.There is no report of injury due to this event.
 
Additional Manufacturer Narrative
The customer provided instrument csv files, however these were insufficient to be used for further investigation.However, based on the details provided by the customer, this event appears to be in scope of a confirmed software issue with the epoc system.When a new test is run which re-uses the database test id of a previously run test that was deleted by the test retention feature, any result in the deleted test that is not an analyte in the new test will be pulled in and displayed as part of the new test, this includes measured, calculated, and corrected results.Siemens is taking action to address this issue.It is estimated that the probability of occurrence for this issue is low as there is a very specific sequence of events that must be met for this software issue to occur.A field action poc 24-001 "potential for test record to include unselected analytes" was released on october 19, 2023.Crr # 3002637618-10-19-2023-003-c.

Brand Name
EPOC BLOOD ANALYSIS SYSTEM
Common Device Name
EPOC NXS HOST
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA  K1G 3P5
Manufacturer (Section G)
EPOCAL INC.
2060 walkley road
ottawa, ontario
K1G 3 P5
CA   K1G 3P5
Manufacturer Contact
felix akinrinola
2 edgewater drive
norwood, MA 02062
MDR Report Key18012534
Report Number3002637618-2023-00087
Device Sequence Number7314021
Product Code CHL
UDI-Device Identifier00630414606095
UDI-Public00630414606095
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K200107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11413475
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Initial Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3002637618-10-19-2023-00
Patient Sequence Number1
Patient SexUnknown